HEALTH

events mini banner

middle-header-health

GBHU 560x373

There has been an increase in the number of opioid related overdoses in Grey and Bruce over the past two weeks, said a January 3 Grey Bruce Health Unit media release, with some being attributed to a product being sold as Fentanyl.

The Grey Bruce Health Unit urges people to use caution when using all drugs and says that risk can be reduced by: not using alone; not using at the same time as others to ensure someone is available to respond; using only a small amount of the drug to start; and, having Naloxone on hand.

While overdose is a medical emergency and 911 should be called, the Health Unit advises that the Good Samaritan Drug Overdose Act provides some legal protection for individuals who seek emergency help during an overdose.

Naloxone can be used to temporarily reverse an opioid overdose and officials encourage people to access Naloxone and opioid overdose training.

Naloxone is available for free from some local pharmacies as well as from the Grey Bruce Health Unit Monday to Friday from 8:30 a.m. to 4 p.m. No appointment is necessary.

For more information, visit www.ontario.ca/Overdose.